Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 9, NWS Denver/Boulder, CO

August 2, 201111 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Aug 2, 2011, 4:17 AM MDT for 11 counties in Colorado. It took effect at Aug 2, 2011, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 4:17 AM MDT (10:17 UTC)
In effect from
Aug 2, 2011, 2:00 PM MDT
Expired
Aug 2, 2011, 8:23 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2851 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WGUS65 KBOU 021017
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
417 AM MDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT IN THE
FOOTHILLS...OVER THE PALMER DIVIDE AND IN THE MOUNTAINS SOUTH OF I-70...

.MONSOON MOISTURE COMBINED WITH A WEATHER DISTURBANCE MOVING
ACROSS COLORADO WILL BRING A GOOD CHANCE OF HEAVY RAIN PRODUCING THUNDERSTORMS
THIS AFTERNOON AND EVENING IN THE MOUNTAINS...FOOTHILLS AND OVER
THE PALMER DIVIDE. IN ADDITION THE THREAT OF HEAVY RAIN COULD
EVENTUALLY DEVELOP FURTHER EAST ALONG THE FRONT RANGE URBAN
CORRIDOR AND ACROSS THE ADJACENT PLAINS BY THIS EVENING AS WELL.


COZ034>037-041-021830-
/O.NEW.KBOU.FF.A.0009.110802T2000Z-110803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK...
CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
417 AM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH 
  CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTH PARK...SOUTHERN 
  FRONT RANGE FOOTHILLS AND INDIAN PEAKS/MOUNTAINS OF SUMMIT 
  COUNTY/KENOSHA MOUNTAINS/EAST SLOPE MOSQUITO RANGE. IN NORTH 
  CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN 
  NORTHEAST COLORADO...CASTLE ROCK/PALMER DIVIDE. 

* FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
  RAINFALL AMOUNTS UP TO 2 INCHES IN LESS THAN HOUR WITH ISOLATED
  AMOUNTS UP TO 3 INCHES IN 90 MINUTES IN A FEW AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
2 follow-up statements
173 
WGUS65 KBOU 021802
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1202 PM MDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT IN THE
FOOTHILLS...OVER THE PALMER DIVIDE AND IN THE MOUNTAINS SOUTH OF
I-70...

.MONSOON MOISTURE COMBINED WITH A WEATHER DISTURBANCE MOVING
ACROSS COLORADO WILL BRING A GOOD CHANCE OF HEAVY RAIN PRODUCING
THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE MOUNTAINS...
FOOTHILLS AND OVER THE PALMER DIVIDE. IN ADDITION...THE THREAT OF
HEAVY RAIN WILL PROBABLY PUSH FURTHER EAST ALONG THE FRONT RANGE
URBAN CORRIDOR AND ACROSS THE NORTHEAST PLAINS BY LATER IN THE
DAY.

COZ034>037-041-030600-
/O.CON.KBOU.FF.A.0009.110802T2000Z-110803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK...
CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1202 PM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...SOUTH
  PARK...SOUTHERN FRONT RANGE FOOTHILLS...INDIAN PEAKS/MOUNTAINS
  OF SUMMIT COUNTY/KENOSHA MOUNTAINS/EAST SLOPES MOSQUITO RANGE...
  NORTHERN FRONT RANGE FOOTHILLS...CASTLE ROCK/PALMER DIVIDE.

* THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
  RAINFALL AMOUNTS UP TO 2 INCHES IN LESS THAN HOUR WITH ISOLATED
  AMOUNTS UP TO 3 INCHES IN 90 MINUTES IN A FEW LOCALES.

* THE RECENTLY BURNED AREAS IN THE FOOTHILLS AS WELL AS PARTS OF
  THE HAYMAN BURN AREA WILL BE ESPECIALLY SUSCEPTIBLE TO THE HEAVY
  RAINS. PERSONS IN THESE LOCATIONS SHOULD STAY ABREAST OF THE
  CHANGING WEATHER CONDITIONS AND BE READY TO TAKE ACTION IF
  NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
496 
WGUS65 KBOU 030223
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
823 PM MDT TUE AUG 2 2011


COZ034>037-041-030330-
/O.CAN.KBOU.FF.A.0009.000000T0000Z-110803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK...
CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
823 PM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH
CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. 

THERE ARE STILL NUMEROUS LIGHT RAIN SHOWERS OVER THE SOUTHERN
FRONT RANGE FOOTHILLS AND PARK COUNTY...HOWEVER RAINFALL RATES
WITH THESE SHOWERS ARE ONLY GENERATING ONE TO TWO TENTHS OF AN
INCH OF RAIN PER HOUR. THE ENVIRONMENT IS NOT CONDUCIVE TO FLASH
FLOODING THROUGH THE REST OF THIS EVENING OVER THE WATCH AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:40 AM MDT, 37 minutes earlier.

Area forecast discussion, Aug 2, 3:40 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
340 AM MDT TUE AUG 2 2011

.SHORT TERM...CONFIDENCE IN THIS FCST IS NOT HIGH AS THERE ARE LARGE
DIFFERENCES REGARDING QPF AMOUNTS ACROSS THE FCST AREA FM THIS AFTN
INTO TONIGHT.  EARLY THIS MORNING THERE APPEARS TO BE A WEAK MID
LEVEL CIRCULATION OVER NWRN NEW MEXICO WHICH IS SUPPOSED TO MOVE
SLOWLY ENE INTO ERN CO BY LATE TONIGHT.  MEANWHILE A WEAK CDFNT WAS
MOVING ACROSS NERN CO THIS MORNING WHICH SHOULD ALLOW FOR DEEPER LOW
LEVEL MOISTURE TO EVENTUALLY ADVECT INTO THE FOOTHILLS AND ERN AREAS
OF THE MTNS.

MAIN PROBLEM FOR THIS AFTN AND EVENING IS WILL THERE JUST BE ONE
ROUND OF CONVECTION IN THE MTNS AND FOOTHILLS WHICH WILL DVLP INTO
AN MCS AND MOVE ACROSS THE PLAINS THIS EVENING AND USE UP AVAILABLE
ENERGY OR WILL THERE BE ADDITIONAL STORM IN AND NR THE FOOTHILLS
AFTER FIRST ROUND OF STORMS MOVE ONTO THE PLAINS.  THE 00Z NAM AND
SPC WRF SEEM TO FAVOR JUST ONE ROUND OF CONVECTION WHILE THE GFS
INDICATES CONVECTION REGENERATING OVERNIGHT ESPECIALLY IN THE SRN
FOOTHILLS AND ACROSS THE PALMER DIVIDE WITH RAINFALL AMOUNTS OF 4
INCHES IN SOME SPOTS AS WEAK CIRCULATION REMAINS WELL DEFINED AS IT
MOVES ACROSS THE AREA.  AT THIS TIME ITS CERTAINLY NOT CLEAR HOW
THINGS WILL EVOLVE HOWEVER WITH INCREASING PRECIPITABLE WATER VALUES
AND RATHER SLOW STORM MOTIONS COULD SEE RAINFALL RATES UP TO 2
INCHES IN 45 MINUTES OR LESS IN SOME PLACES.  ALSO NOTICED SOUNDINGS
SHOW SOME POTENTIAL FOR STORMS TO TRANSITION MORE TO A WARM CORE
REGIME FOR THIS EVENING WHICH WOULD BE EFFICIENT RAIN PRODUCERS IF
CONVECTON WAS TO REGENERATE LIKE THE GFS SHOWS. FOR NOW WILL ISSUE A
FLASH FLOOD WATCH FOR THE SRN FOOTHILLS AND OVER THE PALMER DIVIDE
AND IN THE MTNS SOUTH OF I-70 FOR THIS AFTN AND EVENING AND INCLUDE
THE FOUR MILE BURN AREA OF BOULDER COUNTY.  IF HEAVIER RAIN THREAT
BECOMES MORE FAVORABLE FURTHER NORTH AND EAST THAN CURRENT
INDICATIONS SHOW THEN NEXT SHIFT CAN EXPAND WATCH ACROSS THE URBAN
CORRIDOR AND PORTONS OF THE PLAINS.  HIGHS THIS AFTN WILL BE AT
LEAST 10 DEGREES COOLER OVER NERN CO BEHIND FNTL BNDRY SO THE STREAK
OF 90 DEGREE DAYS AT DENVER SHOULD END.

.LONG TERM...SAW NO NEED TO MAKE ANY CHANGES IN THE LATTER PART OF
THE FORECAST.  AS THE DOMINANT UPPER RIDGE REMAINS OVER THE SOUTHERN
PLAINS...COLORADO IS LEFT UNDER WEAK WEST TO SOUTHWEST FLOW ALOFT
WITH HIGH MOISTURE CONTENT ALSO REMAINING IN PLACE.  IF MID-LEVEL
TEMPERATURES ARE COOL ENOUGH...THEN AFTERNOON THUNDERSTORMS WILL
CONTINUE DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS BEFORE DRIFTING
OUT ONTO THE PLAINS DURING THE EVENINGS.  IT SEEMS THAT THE PRESENCE
OF MONSOONAL MOISTURE IS GOING TO BE QUITE CONSTANT...JUSTIFYING THE
PRESENCE OF SCATTERED POPS ACROSS MOST OF THE FORECAST AREA IN THE
AFTERNOONS AND EVENINGS.  MOS GUIDANCE DOES NOT TAKE TOO LONG TO GET
AFTERNOON HIGHS ON THE PLAINS BACK INTO THE LOWER AND MID 90S...SO
ANY BREAK FROM THE HEAT ON TUESDAY AND WEDNESDAY IS GOING TO BE
SHORT-LIVED.  THE THREAT OF HEAVY RAINS FROM THE THUNDERSTORMS IS
GOING TO PERSIST INTO THE LATTER PART OF THE WEEK...BOTH BECAUSE OF
SLOW STORM MOTIONS AND PRECIPITABLE WATER VALUES APPROACHING 1.5
INCHES AT TIMES.

&&

.AVIATION...WEAK CDFNT HAS ALREADY MOVED ACROSS THE AREA DESPITE SFC
WINDS BEING DRAINAGE.  ONCE THE SUN COMES WINDS SHOULD BECOME NNE
AND CONTINUE THRU THE MORNING HOURS AND THEN MORE ENE IN THE AFTN.
TSTMS WILL DVLP IN THE FOOTHILLS BY 19Z OR 20Z AND THEN MOVE ENE
ACROSS THE AIRPORT IN THE 21Z-24Z TIME PERIOD.  IF A STRONGER STORM
HITS THE AIRPORT COULD SEE MVFR CONDITIONS DUE TO HEAVY RAINFALL.
FOR THIS EVENING CONFIDENCE NOT VERY HIGH WITH HOW MUCH ADDITONAL
TSTM ACTIVITY MAY OCCUR AFTER 02Z.  THE NAM AND SPC WRF PRETTY MUCH
HAVE ACTIVITY DONE BY 02Z WHILE THE GFS KEEPS THE THREAT OF
ADDITONAL TSTMS THRU AT LEAST MIDNIGHT.  FOR NOW WILL TREND THE TAF
WITH TSTM THREAT GRADUALLY DECREASING BY 02Z.  AS FAR AS STRATUS
THREAT LATE TONIGHT A WEAK SFC LOW IS SHOWN NR THE AIRPORT HOWEVER
LOW LEVEL WINDS ARE SUPPOSED TO STAY SSE OVERNIGHT SO ANY STRATUS
MAY STAY TO THE N AND NW UNLESS SFC WINDS BECOME LIGHT W TO NW
TOWARDS SUNRISE.

&&

.HYDROLOGY...WILL ISSUE A FLASH FLOOD WATCH FOR THIS AFTN AND
EVENING IN THE MTNS SOUTH OF I-70 AND IN THE SRN FOOTHILLS AND
ACROSS THE PALMER DIVIDE.  ALSO WILL INCLUDE THE FOUR MILE BURN AREA
OF BOULDER COUNTY.  THUNDERSTORMS WILL DEVELOP BY EARLY AFTN IN THE
MTNS AND FOOTHILLS AND THEN MOVE ENE ACROSS THE PLAINS FM LATE AFTN
THRU THE EVENING HOURS.  RAINFALL RATES UP TO 2 INCHES IN LESS THAN
45 MINUTES WILL BE POSSIBLE IN A FEW AREAS WITH LOCALLY UP TO 3
INCHES IN 90 MINUTES IF STORMS REGENERATE OVER THE SAME AREA.

THE POTENTIAL FOR STORMS WITH HEAVY RAINFALL AND FLASH FLOODING WILL
LIKELY CONTINUE ON WEDNESDAY...THEN DECREASE THROUGH FRIDAY WITH A
GRADUAL DECREASE IN MOISTURE AND A BIT MORE WIND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FROM 2 PM
THROUGH MIDNIGHT TONIGHT FOR ZONES 34..35..36..37 AND 41.

&&

RPK/KDRBY
Hazardous weather outlook, Aug 1, 10:53 AM MDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1053 AM MDT MON AUG 01 2011

COZ030>051-021200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1053 AM MDT MON AUG 01 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SUBTROPICAL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT WILL CONTINUE TO
SPREAD OVER THE AREA.  SCATTERED THUNDERSTORMS WILL DEVELOP IN THE
MOUNTAINS AND FOOTHILLS BY EARLY AFTERNOON AND ACROSS THE FRONT
RANGE URBAN CORRIDOR BY LATE AFTERNOON. A FEW OF THE STORMS MAY
PRODUCE LOCALLY HEAVY RAIN UP TO ONE INCH IN LESS THAN 30 MINUTES...
GUSTY WINDS AND SMALL HAIL. OVER THE FAR NORTHEAST PLAINS ONLY
ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON WITH A
POSSIBLE INCREASE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INCREASE IN MONSOON MOISTURE...COUPLED WITH THE PASSAGE OF A
COUPLE OF UPPER AIR WEATHER DISTURBANCES...WILL KEEP THUNDERSTORMS
IN THE FORECAST ACROSS MOST OF THE OUTLOOK AREA THROUGH THURSDAY AT
LEAST. A WEAK COLD FRONT BACKING UP AGAINST THE FOOTHILLS EARLY ON
TUESDAY WILL FURTHER ENHANCE THUNDERSTORM DEVELOPMENT ALONG THE
FRONT RANGE. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ESPECIALLY IN
THE MORE SUSCEPTIBLE BURN SCARS IN THE FOOTHILLS OF BOULDER AND
LARIMER COUNTIES TUESDAY. THE MOISTURE COMBINED WITH POSSIBLE STORM
MOTIONS OF AROUND 5 MPH COULD PRODUCE RAIN RATES OF AN INCH IN 20
MINUTES OR LESS. DRIER CONDITIONS WILL DEVELOP TOWARDS THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:13 PM MDTFlash Flood WarningBOUDouglas, Jefferson91 min

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.